Announcement

Collapse
No announcement yet.

Oxycodone & Edema

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Oxycodone & Edema

    Hi. For years now my Oxycontin and Oxynorm make my legs swell twice the size.
    If I have a few days off I pee the fluid out in buckets.
    Is there anything I can do apart from Furosemide... Don't do much?
    All the best.
    C-5 incomplete , walking with crutches. In controlled pain. Respect to all SCI people.

  • #2
    Elevate them.
    Compression stockings.

    Furosemide... not a great idea. Will make you dehydrated instead.

    Change to a different opioid pain medication. Just because Oxy causes edema for you, doesn't mean that one of the other similiar medicines (like long acting morphine) will cause edema.

    Who prescribes your Oxy? Have you tried other opioids?

    Comment


    • #3
      Just a side note, if you're using water pills of any sort make sure you're electrolytes don't go out of whack. It's easy to wind up with low potassium or something similar.

      Comment


      • #4
        Dr prescribes. Will ask about MST
        C-5 incomplete , walking with crutches. In controlled pain. Respect to all SCI people.

        Comment


        • #5
          What's your sodium looking like? When I have a lot of salt my legs swell up

          Comment


          • #6
            Well I changed from 360mg of Oxycodone to 380mg of Zomorphe & my legs have improved.
            I can see veins in my feet & can put shoes on too.
            Must admit my legs are up about 22-23hrs per day.
            C-5 incomplete , walking with crutches. In controlled pain. Respect to all SCI people.

            Comment


            • #7
              Originally posted by JonnyC View Post
              Hi. For years now my Oxycontin and Oxynorm make my legs swell twice the size.
              If I have a few days off I pee the fluid out in buckets.
              Is there anything I can do apart from Furosemide... Don't do much?
              All the best.
              Gabapentin works well but also causes edema. There is a new cream preparation out that contains Gabapentin and Bachlefen that does not cause edema but is not as effective as Gabapentin
              mike

              Comment

              Working...
              X